after taking the drug he should learn to self administer the drug and

After taking the drug he should learn to self

This preview shows page 4 - 6 out of 10 pages.

after taking the drug; he should learn to self-administer the drug; and constipation is a concern. However, the most important safety concern is to avoid alcohol. Question 11 0 out of 1 points A nurse is instructing a patient in the administration of regular insulin by the subcutaneous route. Which of the following strategies would the nurse suggest if the goal is to promote absorption of the regular insulin? Response Feedback: To promote the absorption of regular insulin, one anatomic area should be selected for subcutaneous injections. Serial locations within that anatomic area are then chosen to rotate the exact injection site. Injection sites should not be rotated by using different anatomic areas each day, because this would substantially change the absorption of the insulin and the patient's blood glucose levels. Using one injection site regularly may lead to lipodystrophy. Regular insulin is administered about 30 to 60 minutes before eating a meal, not after. Question 12 1 out of 1 points A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider? Response Feedback: The nurse must consider the patient's dietary habits because foods high in purines increase uric acid concentrations in the blood, making a gouty attack more likely. Assessing the patient's work environment, fluid intake, and ethnicity are not as important as assessing his dietary habits. Question 13 1 out of 1 points A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions? Response Feedback: The nurse will need to caution the patient about the adverse effect of photosensitivity, especially considering his work. He should be
Image of page 4
advised to wear protective clothing and sunglasses and to use sunscreen whenever he is outside on the job site. A complete blood cell count should be done before therapy begins but would not be needed again unless indicated. A nurse must check with the prescriber before advising a patient to decrease a drug dosage. A diet high in protein is not necessary with this drug. Question 14 1 out of 1 points A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse's immediate attention? Response Feedback: All of the patient's adverse effects should be addressed by the nurse. However, the most critical effect that needs immediate attention would be the increased blood glucose. Drug therapy for the increased blood glucose may need to be altered. The patient
Image of page 5
Image of page 6

You've reached the end of your free preview.

Want to read all 10 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture